MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Catalog Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 03.632.400; lot: l392007; manufacturing site: (b)(4); release to warehouse date: 27 april 2017.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.According to the relevant test instruction (se_421465 rev ab) the correct material was used and the hardness parameters were within the specification of 56 - 60 hrc.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of a broken screwdriver shaft, which agrees with the reported complaint condition.The distal star drive tip has fractured at an oblique angle and is jagged.The broken off tip fragment(s) were not returned.The received condition does agree with the complaint description.Dhr review: the device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record(s) showed that there were no issues during the manufacture of this product, which would contribute to this complaint condition.Document/specification review: the relevant documents were reviewed during this investigation.The straight tip t25 driver (03.632.400) is a reusable instrument and is one of four t25 driver shafts intended to be utilized in final locking tap tightening for the matrix system (03.632.002, 03.632.072, 03.632.400 and 03.632.401).Proper technique includes the use of a 10nm torque limiting ratchet handle (03.620.061) and a countertorque (03.632.049).The following caution is noted: ¿never use fixed or ratcheting t-handle screwdriver for this technique.If the torque limiting attachment is not used when using any of the stardrive shaft options breakage of the driver may occur and could potentially harm the patient." no product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection of features relevant to the broken tip could not be obtained at cq because of the jagged and oblique break profile at tapered geometry.The shaft diameter just proximal to the broken tip measured at cq which is within specification per relevant drawing.Material analysis: the design specified the device to be manufactured from x15tn material and heat treated per (b)(4) to hardness of 56-60 hrc.According to the relevant test instruction the correct material was used and the hardness parameters were within the specification of 56 - 60 hrc.This complaint was confirmed.Conclusion: a definitive root cause for the screwdriver shaft tip breaking could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during matrix final tightening, the end of torque shaft was broken and the other torque did not seem to click properly with replacement shaft either.There were fragments generated from a broken device and were removed easily without additional intervention.Procedure outcome was successfully completed with no surgical delay.No patient consequences reported.This report is for one (1) straight tip t25 driver standard.This is report 1 of 1 for (b)(4).

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8311984
Report Number2939274-2019-56330
Device Sequence Number13946422
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.400
Device Lot NumberL392007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1